Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 30, 2007, 5:53 PM MDT for Platte County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 5:53 PM MDT (23:53 UTC)
- Expired
- Apr 30, 2007, 6:43 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 76 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 302353 SVRCYS WYC031-010100- /O.NEW.KCYS.SV.W.0009.070430T2353Z-070501T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 553 PM MDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 700 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN PLATTE COUNTY...OR ABOUT 26 MILES SOUTHWEST OF WHEATLAND...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN PLATTE COUNTY AT 610 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4184 10525 4163 10527 4167 10490 4196 10499 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 010001 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 601 PM MDT MON APR 30 2007 WYC031-010100- /O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/ PLATTE WY- 601 PM MDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHERN PLATTE COUNTY... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF I-25 MILE MARKER 65...OR ABOUT 23 MILES SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BORDEAUX BY 640 PM MDT... I-25 MM 65 AND CHUGWATER BY 645 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4184 10525 4166 10523 4171 10475 4204 10487 $$ RUBIN
000 WWUS55 KCYS 010014 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 614 PM MDT MON APR 30 2007 WYC031-010100- /O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/ PLATTE WY- 614 PM MDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHERN PLATTE COUNTY... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF I-25 MM 65...OR ABOUT 20 MILES SOUTH OF WHEATLAND...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-25 MM 65 AND CHUGWATER BY 635 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4187 10517 4168 10514 4169 10467 4209 10478 $$ RUBIN
000 WWUS55 KCYS 010035 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT MON APR 30 2007 WYC031-010100- /O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/ PLATTE WY- 635 PM MDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN PLATTE COUNTY... AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHUGWATER...OR ABOUT 18 MILES SOUTH OF WHEATLAND... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHUGWATER BY 640 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4191 10504 4168 10502 4167 10467 4201 10469 $$ RUBIN
000 WWUS55 KCYS 010043 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 643 PM MDT MON APR 30 2007 WYC031-010053- /O.CAN.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/ PLATTE WY- 643 PM MDT MON APR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS CANCELLED... ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4191 10504 4168 10502 4167 10467 4201 10469 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:38 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 1:38 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT MON APR 30 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY COLD FRONT HAS EXITED THE CWA TO THE SOUTH AND FINE LINE IS VERY APPARENT ON THE 88D. A COUPLE OF SHOWERS DEVELOPED ALONG THE FRONT IN LARAMIE COUNTY BUT LIGHTNING APPEARED TO STAY SOUTH OF THE BORDER. SOME GUSTY WINDS ASSOCIATED WITH THE FRONTAL PASSAGE BUT SHOULD EXPECT THEM TO DROP OFF LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. TUESDAY AND WEDNESDAY WILL SEE HIGHS AROUND 10 DEGREES COOLER THAN TODAY. FRONT HAS FLATTENED OUT THE RIDGE WHICH PROVIDED SUMMER LIKE WEATHER OVER THE WEEKEND. MODELS SHOW RIDGE BUILDING BACK OVERHEAD TUESDAY AND WEDNESDAY. ISOLATED AFTERNOON CONVECTION EXPECTED EACH DAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY MAY 7TH. WEDNESDAY NIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS ON TAP IN MOIST/UNSTABLE AIRMASS...MOST NUMEROUS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA IN INSTABILITY AXIS. DECENT MIXING/LOW LEVEL WINDS WILL PRODUCE MINIMA 10-15 DEGREES ABOVE NORMAL. SCATTERED SHOWERS CONTINUE AFTER MIDNIGHT ACROSS OUR NORTHEAST ZONES WITH DECAY OF EVENING THUNDERSTORMS. RAPID CITY/NORTH PLATTE GRIDS ACCEPTED AND WILL BLEND WITH. THURSDAY...BRISK SOUTHWEST FLOW ALOFT PREVAILS ALONG WITH DECENT SOUTHERLY WINDS AT LOW LEVELS. WARM MID LEVEL TEMPERATURES/CAPPING INVERSION WILL LIKELY INHIBIT THUNDERSTORMS UNTIL LATS IN THE AFTERNOON. LIFT FOR THUNDERSTORMS WILL BE FOCUSED ALONG THE LEE OF THE LARAMIE RANGE IN AREA OF MECHANICAL LIFT. HIGHS IN THE 70S/LOWER 80S PER 1000-500 MB THICKNESSES NEAR 5790 METERS. THURSDAY NIGHT...DECENT BET FOR EVENING THUNDERSTORMS ALONG A LOW LEVEL CONVERGENCE AXIS IN SURFACE TROUGH ALONG WYOMING-NEBRASKA BORDER. WITH GOOD MOISTURE FLUX CONVERGENCE AND DIFFLUENCE ALOFT...WOULD NOT BE SURPRISED TO SEE A LINE OF THUNDERSTORMS FORM ALONG CONVERGENCE BOUNDARY IN THE EVENING AS DEPICTED BY GFS. FRIDAY...COOLER DAY IN THE WAKE OF THE COLD FRONTAL PASSAGE. EXPECT LESS AREAL COVERAGE OF THUNDERSTORMS DUE TO MORE LIMITED LOW/MID LEVEL MOISTURE. NO REAL STRONG INDICATOR OF FOCUSING BOUNDARY FOR THUNDERSTORM FORMATION EXCEPT FOR FOCUS ALONG THE LEE OF THE LARAMIE RANGE IN MECHANICAL LIFT. SATURDAY...LOW/MID LEVEL TROUGH AXIS MOVES TO UTAH/ARIZONA WITH A COLD FRONTAL PASSAGE ACROSS OUR ZONES. GFS LIKELY OVERDONE ON CLOUDS AND QUANTITATIVE PRECIPITATION FORECAST...AS IS IT/S TENDENCY. HOWEVER...ENOUGH LOW/MID LEVEL MOISTURE AND LIFT FROM DYNAMICS TO PRODUCE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SUNDAY...GFS PROGS CLOSED UPPER CIRCULATION TO MOVE INTO NORTHWEST COLORADO BY LATE AFTERNOON. HAVE BLENDED WITH GRAND JUNCTION/RIVERTON/RAPID CITY AND NORTH PLATTE WITH RESPECT TO PRECIPITATION COVERAGE. IF GFS TRACK IS CORRECT...LATER SHIFT TEAMS WILL NEED TO INCREASE SHOWER/THUNDERSTORM AREAL COVERAGE. MONDAY...UPPER TROUGH PROGGED TO OPEN UP AND BEGIN TO SHEAR OUT WITH ENERGY BEING SPLIT. WITH LOW/MID LEVEL MOISTURE WANING...AND LESS DYNAMICAL AND MESOSCALE LIFT...DECREASE IN PRECIPITATION COVERAGE IS WARRANTED. && .AVIATION...ISOLATED THUNDERSTORMS AND SHOWERS THROUGH 06Z MAINLY EAST OF THE MOUNTAINS. SURFACE WINDS GUSTING TO NEAR 30KTS THROUGH 01Z. VFR CONDITIONS EXPECTED OUTSIDE SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM....RUBIN
Hazardous weather outlook, Apr 30, 10:42 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT MON APR 30 2007 NEZ001>003-019>021-054-055-WYZ059>070-011645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1042 AM MDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING. WHILE NO SEVERE WEATHER IS EXPECTED ...SOME OF THE STORMS WILL PRODUCE BRIEF GUSTY WINDS NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY...WEDNESDAY AND FRIDAY. IT WILL BE COOLER SATURDAY AND SUNDAY WITH A CHANCE OF SHOWERS...SNOW SHOWERS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| Apr 30, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 43 min |
| Apr 30, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 65 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.